question-icon

What causes elevated liver enzymes?

default
Posted on Wed, 16 Jul 2014
Question: Hi DOC iam 37yr old in my liver function test it indicate SGOT- 79.63 & SGPT - 128.67 & ALBUMIN - 5.04 is it any serious issue why it is suddenly high? pl advice what is to be done next
Thaxs XXXXXXX
doctor
Answered by Dr. Anshul Varshney (19 minutes later)
Brief Answer:
Give me further details

Detailed Answer:
Dear Friend.
Welcome to Healthcaremagic.
Hi, I am Dr Anshul Varshney , I have read your query in detail , I understand your concern.
This should be taken seriously and an evaluation should be done.
Answer me following:
1. Why did you get tested?
2. Do you consume any amount of alcohol?
3. Are you taking any drug for high cholesterol like Atorvastatin, Rosuvastatin?
4. Any history of jaundice, yellowish discoloration of eyes or urine?
5. What is the bilirubin level in the report?

This is my personal opinion based on details available here. If you still have any other query, you may please ask me and answer these questions preferably in point wise manner.
Stay Healthy.
Dr Anshul Varshney , MD

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anshul Varshney (4 days later)
1) 2 yrs before my serum creatinine level was high as 2.40 but now it is normal to
1.04 but iam diagonsed with High BP & Hypertension so i am taking the foll pills
STAMLO 5 mg , MET XL 100 mg, MINIPRESS XL 5 mg (these all pill twise daily)
& GEMCAL, BECOSULES CAPSULES (once daily).
2) No alcohol for more than 2 yrs but prior yes whiskey.
3) No drugs for high cholestrol only except the pills mentioned above.
4) No history of jaundice but sometimes urine becomes yellowish may be due to medicine,heat.
5) Total Bilirubin level is 0.95. one more thing 2 yrs before when i done the sonograph of kidney it was shown a fatty lever.
doctor
Answered by Dr. Anshul Varshney (5 hours later)
Brief Answer:
Detail Follows

Detailed Answer:
Dear Friend.
You should keep your BP under strict control to prevent any further kidney damage.
I don't find any obvious reason in your history for rise in liver enzymes.
Fatty liver can progress to chronic liver disease.
Also we must evaluate why your liver enzymes are raised.
None of the drugs you have mentioned injure liver.
But one drug that you have not mentioned but is commonly prescribed to hypertensives is Atorvastatin or Rosuvastatin. In case you are taking any of these medicines for cholesterol control let me know. They can also effect liver enzymes.
In case you are not taking, I advice you following investigations:
1. HBsAg and Anti HCV antibody.
2. Ultrasound abdomen.

Review with reports.
Stay Healthy
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Anshul Varshney

Internal Medicine Specialist

Practicing since :2009

Answered : 3072 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes elevated liver enzymes?

Brief Answer: Give me further details Detailed Answer: Dear Friend. Welcome to Healthcaremagic. Hi, I am Dr Anshul Varshney , I have read your query in detail , I understand your concern. This should be taken seriously and an evaluation should be done. Answer me following: 1. Why did you get tested? 2. Do you consume any amount of alcohol? 3. Are you taking any drug for high cholesterol like Atorvastatin, Rosuvastatin? 4. Any history of jaundice, yellowish discoloration of eyes or urine? 5. What is the bilirubin level in the report? This is my personal opinion based on details available here. If you still have any other query, you may please ask me and answer these questions preferably in point wise manner. Stay Healthy. Dr Anshul Varshney , MD